Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 30, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Feb 16, 2023, 12:32 AM CST for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2023, 12:32 AM CST (06:32 UTC)
- Expired
- Feb 16, 2023, 1:15 AM CST
- In force
- 43 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 29 km from the middle of the area, began a volume at 06:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:44 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 6.5 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1709 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 421 m²/s²
- 0-3 km storm-relative helicity
- 818 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 15, 11:04 PM CST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 15, 11:04 PM CST, 1 hour 28 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1104 PM CST Wed Feb 15 2023 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 842 PM CST Wed Feb 15 2023 Storms from NE OK through south central OK have expanded in coverage the last few hours with scattered svr storms ongoing nearer the moisture defined warm front extending through SE OK. This has verified well with the recent short term guidance and the evening update will accept the near term solutions of expanding storms eastward as the cold front begins to surge eastward. Ongoing forecast has this well handled the update will largely be to refine timing of the higher precip chances. The severe potential also looks to be highest along and south of Interstate 40 where a window of more substantial moisture return remains possible. && .LONG TERM... (Thursday through Wednesday) Issued at 200 PM CST Wed Feb 15 2023 Cold and breezy conditions are expected behind departing system into Thursday and continue through Thursday night. Wind chill indices are forecast to fall into the teens across much of the area by Friday morning although winds will begin to decrease as surface high pressure continues to build over the region. Quiet weather anticipated with a warming trend over the weekend into early part of next week. Still some significant timing differences in the operational models with cold front mid week, but precipitation chances will once again increase during the Tuesday, Wednesday time frame as upper system approaches. Stayed close to NBM guidance through the extended periods. && .AVIATION... (06Z TAFS) Issued at 1104 PM CST Wed Feb 15 2023 Showers and thunderstorms will continue to spread eastward across the CWA as a cold front pushes through the CWA and an upper level low lifts through the region. Within the convection...MVFR conditions and gusty winds will be possible. Behind the front and precip...MVFR/IFR ceilings are forecast to become common over the CWA overnight and continue into Thursday afternoon. During the afternoon...parts of Eastern Oklahoma and West Central Arkansas could lift back to low end VFR through the end of the TAF period. MVFR ceilings look to remain for far Northwest Arkansas through the end of the TAF period. Also behind the front...gusty west to northwesterly winds are forecast through the majority of the TAF period. && .PRELIMINARY POINT TEMPS/POPS... TUL 29 39 23 48 / 40 0 0 0 FSM 39 48 27 49 / 80 0 0 0 MLC 32 42 24 48 / 80 0 0 0 BVO 24 37 19 48 / 20 0 0 0 FYV 33 44 22 46 / 80 0 0 0 BYV 35 47 23 44 / 60 0 0 0 MKO 32 40 24 46 / 80 0 0 0 MIO 29 36 21 45 / 20 0 0 0 F10 30 40 24 48 / 90 0 0 0 HHW 37 45 27 49 / 30 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...07 LONG TERM....12 AVIATION...20
Hazardous weather outlook, Feb 15, 4:46 PM CST, 7 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
446 PM CST Wed Feb 15 2023
ARZ001-002-010-011-019-020-029-OKZ049-053>076-161130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
446 PM CST Wed Feb 15 2023
...SEVERE WEATHER POTENTIAL THROUGH EVENING...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...Today and Tonight.
TORNADO.
RISK...Elevated.
AREA...Along and south of a line from McAlester Oklahoma to
Fort Smith Arkansas.
ONSET...After 7 PM.
SEVERE THUNDERSTORM.
RISK...Significant.
AREA...South of Interstate 44.
ONSET...After 7 PM.
AREA AT GREATEST RISK...Southeast Oklahoma.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Western Arkansas.
ONSET...After midnight.
DISCUSSION...
Scattered storms have developed across north central Texas late this
afternoon and these storms will expand in coverage as they spread
eastward this evening. Severe weather potential will increase across
portions of eastern Oklahoma as these storms pass. Large hail and
locally damaging winds will be the primary hazards. The tornadic
potential may increase across southeast Oklahoma as low level
moisture increases and winds fields strengthen. Storms will spread
east of the region by the early morning hours on Thursday.
Gusty northwest winds will develop after midnight as the a
strong cold front passes. Winds gusts 30 to 40 mph will be possible
through the overnight hours.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY and SUNDAY...High Fire Weather and High Wind Potential.
MONDAY and TUESDAY...No Hazards.
EXTENDED DISCUSSION...
Northwest winds will remain gusty behind the cold front on
Thursday. Winds return southerly over the weekend and
will become gusty. The warmer, drier and windier conditions will
raise fire weather concerns, especially by Sunday.
weather.gov/tulsa contains additional information.In the hours before
Local storm report, Feb 15, 11:47 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1147 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1132 PM HAIL 1 W EUREKA SPRINGS 36.40N 93.75W
02/15/2023 U1.25 INCH CARROLL AR PUBLIC
REPORT FROM MPING: HALF DOLLAR (1.25 IN.).
1135 PM HAIL 1 W GRANDVIEW 36.44N 93.65W
02/15/2023 U1.00 INCH CARROLL AR PUBLIC
REPORT FROM MPING: QUARTER (1.00 IN.).
&&Local storm report, Feb 15, 11:51 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1151 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1151 PM TSTM WND GST VAN BUREN 35.44N 94.35W
02/15/2023 E60 MPH CRAWFORD AR TRAINED SPOTTER
1102 PM HAIL 1 SW ROGERS 36.33N 94.13W
02/15/2023 M1.75 INCH BENTON AR TRAINED SPOTTER
REPORT AND PHOTO (INCLUDING A RULER FOR
REFERENCE) RELAYED VIA TWITTER. AT
INTERSECTION OF OAK AND 8TH.
&&Local storm report, Feb 15, 11:54 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1154 PM CST WED FEB 15 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1154 PM HAIL 2 S FIGURE FIVE 35.48N 94.36W
02/15/2023 E0.75 INCH CRAWFORD AR TRAINED SPOTTER
MOSTLY PEAS, A FEW UP TO DIME-PENNY SIZED.
AT INTERSECTION OF FAYETTEVILLE AND OLD
UNIONTOWN RDS.
&&Local storm report, Feb 16, 12:07 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1207 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM HAIL WILBURTON 34.92N 95.31W
02/16/2023 M0.75 INCH LATIMER OK EMERGENCY MNGR
&&Local storm report, Feb 16, 12:12 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CST THU FEB 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM HAIL 2 SW JOHNSON 36.12N 94.19W
02/16/2023 U0.75 INCH WASHINGTON AR PUBLIC
REPORT FROM MPING: DIME (0.75 IN.).
&&Special weather statement, Feb 16, 12:18 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1218 AM CST Thu Feb 16 2023
ARZ001-002-010-011-160715-
Carroll AR-Madison AR-Benton AR-Washington AR-
1218 AM CST Thu Feb 16 2023
...Strong thunderstorms will impact portions of east central Benton,
Madison, central Carroll and eastern Washington Counties through 115
AM CST...
At 1217 AM CST, Doppler radar indicated strong thunderstorms along a
line extending from 5 miles southwest of War Eagle to near Wesley to
near Winslow. Movement was east at 45 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Berryville... Huntsville...
Eureka Springs... Green Forest...
St. Paul... Hindsville...
Wesley... Rudd...
Saint Paul... Kingston...
Forum... Aurora...
Hobbs State Park... Clifty...
Withrow Springs State Park... War Eagle...
Japton... Witter...
Marble... Osage...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 300 AM CST for
northwestern Arkansas.
&&
LAT...LON 3612 9344 3612 9348 3608 9348 3579 9374
3579 9404 3603 9398 3628 9405 3650 9353
3650 9350 3618 9339
TIME...MOT...LOC 0617Z 251DEG 41KT 3623 9402 3604 9395 3580 9416
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:33 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 42 min |
| Feb 15, 9:43 PM CST | Tornado Warning | TSA | Pittsburg | 30 min |
| Feb 15, 9:44 PM CST | Special Weather Statement | TSA | Cherokee, Delaware | 46 min |
| Feb 15, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes | 57 min |
| Feb 15, 10:01 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Pittsburg | 24 min |
| Feb 15, 10:03 PM CST | Special Weather Statement | TSA | Adair | 42 min |
| Feb 15, 10:07 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Pittsburg | 38 min |
| Feb 15, 10:12 PM CST | Severe Thunderstorm Warning | TSA | Latimer, Pittsburg | 33 min |
| Feb 15, 10:39 PM CST | Severe Thunderstorm Warning | TSA | Haskell, McIntosh, Muskogee, Sequoyah | 51 min |
| Feb 15, 10:44 PM CST | Special Weather Statement | TSA | Pittsburg | 31 min |
| Feb 15, 10:48 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Pittsburg | 42 min |
| Feb 15, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Pittsburg | 52 min |
| Feb 15, 10:56 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 49 min |
| Feb 15, 11:14 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 46 min |
| Feb 15, 11:31 PM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pittsburg, Pushmataha | 44 min |
| Feb 15, 11:53 PM CST | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 37 min |
| Feb 16, 12:07 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Pushmataha | 38 min |
| Feb 16, 12:40 AM CST | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 50 min |
| Feb 15, 10:27 PM CST | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 63 min |
| Feb 15, 11:25 PM CST | Severe Thunderstorm Warning | TSA | Carroll | 30 min |
| Feb 15, 11:29 PM CST | Special Weather Statement | TSA | Washington | 31 min |
| Feb 15, 11:45 PM CST | Severe Thunderstorm Warning | TSA | Washington | 45 min |
| Feb 16, 12:18 AM CST | Special Weather Statement | TSA | Carroll, Madison | 57 min |
| Feb 16, 12:23 AM CST | Severe Thunderstorm Warning | TSA | Franklin, Madison | 52 min |
| Feb 16, 1:04 AM CST | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 41 min |
| Feb 16, 1:24 AM CST | Special Weather Statement | TSA | Sebastian | 51 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2023Severe Thunderstorm Warnings in Arkansas, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.